Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 11, 2005, 9:52 AM CDT for Harris County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 9:52 AM CDT (14:52 UTC)
- Expired
- Apr 11, 2005, 10:36 AM CDT
- In force
- 44 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Harris County, TX
The radar
The Houston radar (KHGX), 50 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:45 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 111453 TORHGX TXC201-111530- /O.NEW.KHGX.TO.W.0007.050411T1452Z-050411T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 952 AM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... HARRIS COUNTY IN SOUTHEAST TEXAS * UNTIL 1030 AM CDT * AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR BELLAIRE...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ALDINE... JACINTO CITY... GALENA PARK... CLOVERLEAF... HUMBLE... SHELDON... CHANNELVIEW... HIGHLANDS... CROSBY... BARRETT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT MONDAY MORNING FOR SOUTHEAST TEXAS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2986 9559 2968 9557 2970 9492 3014 9511 $$
1 follow-up statement
000 WWUS54 KHGX 111536 SVSHGX TXC201-111543- /O.EXP.KHGX.TO.W.0007.000000T0000Z-050411T1530Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1033 AM CDT MON APR 11 2005 A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY EVENING FOR SOUTHEAST TEXAS. THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED BUT WILL STILL BE CAPABLE OF GUSTY WINDS AND HEAVY DOWNPOURS AS IT MOVES OUT OF EASTERN HARRIS COUNTY. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2986 9559 2968 9557 2970 9492 3014 9511 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 11, 5:00 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 11, 5:00 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
500 AM CDT MON APR 11 2005
.DISCUSSION...NEAR VERTICALLY STACKED LOW POSITIONED OVER KANSAS
EARLY THIS MORNING. ASCENT INCREASING ACROSS THE REGION ASSOCIATED
WITH FEATURE RESULTING IN CONSIDERABLE SHOWER AND THUNDERSTORM
ACTIVITY. SEVERAL WARNINGS ALREADY ISSUED. WILL SEE A CONTINUED
UNSETTLED WEATHER PATTERN THROUGH TODAY WITH A SEVERE THREAT
CONTINUING. RAIN CHANCES DIMINISH THIS EVENING AS LOW CONTINUES TO
MIGRATE EAST SENDING AN ASSOCIATED COLD FRONT OVER THE REGION.
&&
.MARINE...CONSIDERABLE SHOWER AND THUNDERSTORM ACTIVITY CAN BE
EXPECTED OVER THE COASTAL WATERS TODAY IN ADVANCE OF A COLD FRONT
APPROACHING THE REGION. RAIN CHANCES WILL DIMINISH BY EVENING...
WITH OUR MODERATE SOUTHERLY FLOW BECOMING NORTHWEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 52 73 55 76 / 90 0 0 0 0
HOUSTON (IAH) 73 54 73 57 77 / 90 0 0 0 0
GALVESTON (GLS) 74 62 71 64 73 / 90 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...
SEVERE THUNDERSTORM WATCH FROM 3 AM MONDAY UNTIL 11 AM MONDAY
FOR THE FOLLOWING ZONES...BRAZORIA...CHAMBERS...FORT
BEND...GALVESTON...HARRIS...HOUSTON...LIBERTY...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...AND
WALLER.
GM...
SEVERE THUNDERSTORM WATCH FROM 3 AM MONDAY UNTIL 11 AM MONDAY
FOR THE FOLLOWING ZONES...GALVESTON BAY...AND WATERS FROM
HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Apr 11, 8:00 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 800 AM CDT MON APR 11 2005 TXZ163-164-176>179-195>200-210>214-226-227-235>238-121200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 800 AM CDT MON APR 11 2005 ...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL EXPECTED ACROSS SOUTHEAST TEXAS THROUGH EARLY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS DURING THE MORNING AND EARLY AFTERNOON HOURS TODAY. THIS SYSTEM WILL COMBINE WITH MOIST AND UNSTABLE ATMOSPHERIC CONDITIONS TO PRODUCE THE POSSIBILITY OF SEVERE WEATHER AND HEAVY RAINFALL. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...WITH DAMAGING WINDS AND ISOLATED TORNADOES ALSO POSSIBLE. THE SEVERE WEATHER THREAT AREA IS EAST OF A LINE FROM CROCKETT TO HUNTSVILLE TO COLUMBUS TO EDNA. THE TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE FROM EARLY MORNING THROUGH ABOUT 2 PM THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH TODAYS THUNDERSTORMS. RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES THROUGH EARLY AFTERNOON... WITH ISOLATED TOTALS OF 4 TO 6 INCHES POSSIBLE. HEAVY RAINFALL COULD CAUSE FLOODING OF STREETS...FEEDER ROADS...UNDERPASSES...AND OTHER LOW LYING SPOTS. MORE SIGNIFICANT FLOODING IS POSSIBLE IN A FEW LOCATIONS. MOTORISTS SHOULD USE CAUTION WHILE DRIVING TODAY AND AVOID AREAS WHERE WATER COVERS THE ROAD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH EARLY AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:33 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 42 min |
| Apr 11, 3:46 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Waller | 44 min |
| Apr 11, 3:56 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 49 min |
| Apr 11, 3:56 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 50 min |
| Apr 11, 4:12 AM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Walker | 48 min |
| Apr 11, 4:25 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery | 50 min |
| Apr 11, 4:58 AM CDT | Severe Thunderstorm Warning | HGX | Walker | 47 min |
| Apr 11, 5:31 AM CDT | Tornado Warning | HGX | Walker | 29 min |
| Apr 11, 6:19 AM CDT | Severe Thunderstorm Warning | HGX | Grimes | 41 min |
| Apr 11, 6:34 AM CDT | Severe Thunderstorm Warning | HGX | Walker | 46 min |
| Apr 11, 7:16 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 44 min |
| Apr 11, 7:39 AM CDT | Flash Flood Warning | HGX | Montgomery, Trinity, Walker | 2 hr |
| Apr 11, 8:00 AM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Walker | 30 min |
| Apr 11, 8:24 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 66 min |
| Apr 11, 9:07 AM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 38 min |
| Apr 11, 9:13 AM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 47 min |
| Apr 11, 9:16 AM CDT | Tornado Warning | HGX | Harris, Montgomery | 44 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.